Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 161, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2008, 1:55 PM EDT for Crawford County, Marion County, Wyandot County, Ohio. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 1:55 PM EDT (17:55 UTC)
- Expired
- Jun 28, 2008, 3:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, OH, Marion County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:28 PM EDT | TSTM WND DMG | 5 N Caledonia, OH | SEVERAL LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 281755
SVRCLE
OHC033-101-175-281900-
/O.NEW.KCLE.SV.W.0161.080628T1755Z-080628T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
155 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO...
NORTHWESTERN MARION COUNTY IN NORTH CENTRAL OHIO...
WYANDOT COUNTY IN NORTHWEST OHIO...
* UNTIL 300 PM EDT
* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF
KENTON...AND MOVING EAST AT 32 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRAL...UPPER SANDUSKY...SYCAMORE...BUCYRUS...CHATFIELD...NEW
WASHINGTON AND CRESTLINE
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4098 8316 4099 8276 4076 8273 4057 8342
4068 8342 4069 8344 4069 8348 4070 8349
4077 8349
TIME...MOT...LOC 1755Z 248DEG 28KT 4068 8340
$$
WILLARD3 follow-up statements
000
WWUS51 KCLE 281820
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
220 PM EDT SAT JUN 28 2008
OHC033-101-175-281900-
/O.CON.KCLE.SV.W.0161.000000T0000Z-080628T1900Z/
CRAWFORD OH-WYANDOT OH-MARION OH-
220 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN MARION AND CRAWFORD COUNTIES IN NORTH CENTRAL
OHIO...AND SOUTHEASTERN WYANDOT COUNTY IN NORTHWEST OHIO...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORRAL...MOVING
NORTHEAST AT 34 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEVADA...SYCAMORE...BUCYRUS...NORTH ROBINSON...CHATFIELD...NEW
WASHINGTON...CRESTLINE AND TIRO
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4098 8316 4099 8276 4076 8273 4057 8342
4068 8342 4069 8344 4069 8348 4070 8349
4077 8349
TIME...MOT...LOC 1820Z 246DEG 29KT 4073 8315
$$
WILLARD000
WWUS51 KCLE 281833
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
231 PM EDT SAT JUN 28 2008
OHC033-101-175-281900-
/O.CON.KCLE.SV.W.0161.000000T0000Z-080628T1900Z/
CRAWFORD OH-WYANDOT OH-MARION OH-
231 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN MARION AND CRAWFORD COUNTIES IN NORTH CENTRAL
OHIO...AND SOUTHEASTERN WYANDOT COUNTY IN NORTHWEST OHIO...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCYRUS...MOVING EAST
AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHATFIELD...NORTH ROBINSON...NEW WASHINGTON...CRESTLINE AND TIRO
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS ALONG THE
MARION COUNTY AND CRAWFORD COUNTY LINE ALONG STATE ROUTE 98. SEVERAL
LARGE LIMBS WERE REPORTED DOWN. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4098 8316 4099 8276 4076 8273 4057 8342
4068 8342 4069 8344 4069 8348 4070 8349
4077 8349
TIME...MOT...LOC 1831Z 252DEG 43KT 4076 8292
$$
WILLARD000
WWUS51 KCLE 281858
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
258 PM EDT SAT JUN 28 2008
OHC033-101-175-281908-
/O.EXP.KCLE.SV.W.0161.000000T0000Z-080628T1900Z/
CRAWFORD OH-WYANDOT OH-MARION OH-
258 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION AND
CRAWFORD COUNTIES IN NORTH CENTRAL OHIO...AND SOUTHEASTERN WYANDOT
COUNTY IN NORTHWEST OHIO EXPIRES AT 300 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4098 8316 4099 8276 4076 8273 4057 8342
4068 8342 4069 8344 4069 8348 4070 8349
4077 8349
TIME...MOT...LOC 1858Z 252DEG 43KT 4085 8251
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:24 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 28, 1:24 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 124 PM EDT SAT JUN 28 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM ACROSS THE UPPER MIDWEST WILL MOVE ACROSS THE NORTH GREAT LAKES TONIGHT...DRAGGING A COLD FRONT ACROSS THE AREA. THE LOW WILL DRIFT INTO SOUTHERN QUEBEC SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... REGION WILL LIKELY BE UPGRADED TO A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE AFTERNOON. STRONG DYNAMICS IN PLACE ACROSS THE AREA AND STORMS HAVE ALREADY DEVELOPED WEST OF THE AREA MOVING ENE. WILL NEED SUN TO BREAK THROUGH THE CLOUDS TO HELP THE INSTABILITY BUT MID LEVEL JET MOVING IN FROM THE WEST THIS AFTERNOON WILL INCREASE THE CHANCE FOR DAMAGING WINDS WITH STORMS. WILL CARRY LIKELY POPS ACROSS THE AREA AND ADD A CHANCE OF SEVERE. PREVIOUS....FEW LINGERING SHOWERS OVER NORTHERN OHIO WILL MOVE EAST OF THE FORECAST AREA BY MID MORNING. EXPECT THUNDERSTORMS TO DEVELOP OVER EASTERN HALF OF FORECAST AREA THIS AFTERNOON IN THE MOIST UNSTABLE AIRMASS AS CAPES INCREASE TO 1000 TO 1500 J/KG. THINK THERE IS ENOUGH SUBSIDENCE OVER NW OH TO DROP POPS TO CHC. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... MODELS IN GOOD AGREEMENT MOVING THE COLD FRONT NOW OVER THE UPPER MIDWEST...ACROSS THE FORECAST AREA OVERNIGHT. TSRA ACTIVITY WILL BE ENHANCED TONIGHT AS 120KT 300 MB JET DIPS INTO THE BASE OF THE UPPER LEVEL TROUGH THAT WILL MOVE OVER THE AREA. EXPECT SOME LINGERING PRECIP OVER NE OH/NW PA SUNDAY MORNING. MORE OF A UNSETTLED FALL TYPE PATTERN SETTING UP SUNDAY INTO MONDAY NIGHT AS SURFACE LOW MOVES INTO SOUTHERN QUEBEC WITH A SERIES OF TROUGHS ROTATING AROUND THE LOW...ACROSS THE GREAT LAKES. IN ADDITION MUCH COLDER AIR WILL MOVE OVER THE LAKE. GFS DROPS 850 TEMPS TO 4C BY 12Z MONDAY...WHICH GIVE A 15 DEGREE DIFFERENTIAL FROM THE LAKE TEMP OF 20C. THIS WILL CREATE ENOUGH INSTABILITY FOR LAKE EFFECT SHOWERS. LUCKILY THINGS SHOULD IMPROVE TUESDAY...AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE SHOULD BUILD EAST ACROSS THE AREA BY TUESDAY NIGHT AND WEDNESDAY SHOULD BE A DRY DAY. SOUTHWEST FLOW SHOULD DEVELOP ON THE BACK SIDE OF THE HIGH BUT WILL NOT FORECAST TEMPS QUITE AS HIGH AS GUIDANCE AS AIRMASS SHOULD TAKE A DAY TO WARM UP. NEXT COLD FRONT SAGGING DOWN FROM THE NORTH TO NORTHWEST LATER IN THE WEEK. TROUGH ALOFT SEEMS TO HOLD ALONG THE EAST COAST SO FRONT SHOULD NOT ENCOUNTER MUCH RESISTANCE. NEW ECMWF AND GFS LOOK MORE IN AGREEMENT WITH FRONT DROPPING SOUTH ACROSS THE AREA ON THURSDAY. FRONT SAGS MORE FROM THE NORTH...ALMOST BACKDOOR... AND OFTEN THESE TYPES OF FRONTS DO NOT HAVE AS MUCH SHOWER/TSTORM ACTIVITY AS ADVERTISED. WILL KEEP FORECAST A CHANCE FOR NOW. PREVIOUS RUNS WERE HINTING AT THE FRONT BECOMING STATIONARY OVER THE OHIO VALLEY FRIDAY. KEPT A CHANCE OF SHOWERS/STORMS ON FRIDAY JUST IN CASE ALTHOUGH TYPICALLY WE WILL DRY OUT FROM THE NORTH. COOLER WITH TEMPS NEAR/A LITTLE BELOW NORMAL BY LATE WEEK. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... LINE OF SHRA AND STORMS CURRENTLY MOVING ACROSS NW OH. WILL TRY TO TIME THIS LINE ACROSS THE AREA. ALSO EXPECT ANOTHER LINE OF STORMS TO DEVELOP W AND SW OF THE AREA THIS AFTERNOON. THIS LINE SHOULD MOVE THROUGH TOWARD EVENING AND COULD PACK QUITE A PUNCH. AREA ALREADY UNDER A WATCH AND DAMAGING STRAIGHT LINE WINDS A CONCERN THIS AFTERNOON. WILL PUT SOME GUST TO 45 KNOTS IN TAFS. AS USUAL EXACT TIMING OF STORMS TOUGH AND WILL NEED ADJUST AS AFTERNOON PROGRESSES. WILL TRY TO END PRECIP FROM WEST TO EAST DURING THE EVENING. COLD FRONT WILL MOVE THROUGH EARLY SUNDAY AND THERE WILL LIKELY BE MORE PRECIP WITH THAT. ALL SITES WILL GET A TEMPO FOR SHRA AT END OF TAF PERIOD. .OUTLOOK...TROUGH ALOFT WILL MOVE SOUTHEAST ON SUNDAY AND THINGS WILL DESTABILIZE AGAIN AND NEW SHOWERS/STORMS MAY DEVELOP SUNDAY AFTERNOON NW OHIO AND SPREAD EAST AND WILL OCCUR OFF AND ON THROUGH MONDAY. SOME MVFR CEILINGS AND VSBY POSSIBLE DURING THE HEAVIER SHOWERS/STORMS. DRYING OUT MIDWEEK WITH VFR CONDITIONS EXPECTED AS HIGH PRESSURE SPREADS IN FROM THE PLAINS STATES. && .MARINE... SW FLOW TODAY AHEAD OF COLD FRONT. GRADIENT WILL BE STRONGER THAN RECENT DAYS BUT PROBABLY NOT ENOUGH WIND OR WAVES FOR SMALL CRAFT ADVISORY ALTHOUGH LAKE WILL BE CHOPPIER THAN RECENT DAYS. THUNDERSTORMS COULD BRING HIGHER WINDS AND WAVES THOUGH AND TSTORMS COULD OCCUR AT ALMOST ANYTIME TODAY AND TONIGHT. COLD FRONT WILL SAG ACROSS THE LAKE TONIGHT. FLOW WILL VEER ONLY SLIGHTLY FOLLOWING THE FRONT AND WILL LIKELY REMAIN SW UNTIL SECONDARY COLD FRONT/TROUGH SWINGS THROUGH ON MONDAY AND WIND BECOMES WEST OR NORTHWEST. WITH COLDER AIR ALOFT ON MONDAY AND WIND SHIFT THE WIND AND WAVES WILL PICK UP AND SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED. HIGH PRESSURE WILL MOVE EAST ACROSS THE LOWER LAKES DURING THE MID WEEK AND FLOW WILL BACK TO SOUTHWEST. MODELS MORE IN AGREEMENT ON NEXT COLD FRONT SOMETIME THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB/TK SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...KUBINA MARINE...KOSARIK
Hazardous weather outlook, Jun 28, 12:14 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1214 PM EDT SAT JUN 28 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-291615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1214 PM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY WITH DAMAGING WINDS THE LARGEST THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEVERE STORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY AS AN UPPER LEVEL TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES ACROSS LAKE ERIE. STORMS WOULD BRING PULSE TYPE THUNDERSTORMS WITH LOCALIZED LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWN BURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:55 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Wood | 3 hr |
| Jun 28, 2:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| Jun 28, 2:30 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 28, 2:48 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Morrow, Richland | 57 min |
| Jun 28, 3:19 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 56 min |
| Jun 28, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 58 min |
| Jun 28, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 56 min |
| Jun 28, 4:06 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| Jun 28, 4:26 PM EDT | Special Marine Warning | CLE | 64 min | |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 39 min |
| Jun 28, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.